Alert archive / Oregon / Frost Advisories in 2016

Frost Advisory 6, NWS Medford, OR

July 10, 2016Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this frost advisory at Jul 10, 2016, 3:21 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 11, 2016, 3:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2016, 3:21 AM PDT (10:21 UTC)
In effect from
Jul 11, 2016, 3:00 AM PDT
Expired
Jul 11, 2016, 7:00 AM PDT
In force
4 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

038 
WWUS76 KMFR 101021
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
321 AM PDT SUN JUL 10 2016


CAZ084-085-ORZ029>031-102230-
/O.NEW.KMFR.FR.Y.0006.160711T1000Z-160711T1400Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
SPRAGUE RIVER...LAKEVIEW
321 AM PDT SUN JUL 10 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. 

* TEMPERATURE...LOWERING INTO THE MID 30S LATE TONIGHT AND EARLY
  MONDAY MORNING.

* LOCATIONS IN OREGON INCLUDE...KLAMATH FALLS...KENO...SPRAGUE
  RIVER...BEATTY...CHEMULT...CRESCENT...VALLEY FALLS...LAKEVIEW
  AND SURROUNDING VALLEY LOCATIONS.

* LOCATIONS IN CALIFORNIA
  INCLUDE...DORRIS...TULELAKE...ALTURAS...CANBY...LIKELY AND
  SURROUNDING VALLEY LOCATIONS. 

* IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
735 
WWUS76 KMFR 102133
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
233 PM PDT SUN JUL 10 2016

CAZ084-085-ORZ029>031-111400-
/O.CON.KMFR.FR.Y.0006.160711T1000Z-160711T1400Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
SPRAGUE RIVER...LAKEVIEW
233 PM PDT SUN JUL 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT
MONDAY...

* TEMPERATURE...LOWERING INTO THE MID 30S LATE TONIGHT INTO EARLY
  MONDAY MORNING.

* LOCATIONS IN OREGON INCLUDE...KLAMATH FALLS...KENO...SPRAGUE 
  RIVER...BEATTY...CHEMULT...CRESCENT...VALLEY FALLS...LAKEVIEW 
  AND SURROUNDING VALLEY LOCATIONS. 

* LOCATIONS IN CALIFORNIA INCLUDE...DORRIS...TULELAKE... 
  ALTURAS...CANBY...LIKELY AND SURROUNDING VALLEY LOCATIONS. 

* IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
DW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jul 10, 3:21 AM PDT, 0 minutes earlier.

Area forecast discussion, Jul 10, 3:21 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Medford OR
321 AM PDT SUN JUL 10 2016

.SHORT TERM...A low pressure system will shift southward along
the northern and central Oregon coast early this morning then move
inland over the area during the day. This system will bring
showers and cool temperatures today. The upper low will shift east
of the area late this evening and tonight with diminishing
showers. A cool airmass is expected to remain in place east of
the Cascades. The cool airmass combined with light winds and clearing
skies is expected to allow temperatures to lower into the mid 30s
with areas of frost possible in eastern valleys early Monday
morning. Drier and warmer conditions return on Monday. A low
pressure system centered well to the north off the coast of
British Columbia will bring a front towards the coast Monday night
and inland Tuesday with a few showers are possible along the Coos
and Douglas coast. Dry conditions and very warm temperatures
return mid week with a flat ridge over the area and a surface thermal
trough along the coast.

Today, showers are expected to become numerous to widespread along
the coast, into the Umpqua Valley and over the Southern Oregon
Cascades. Scattered showers are expected in other areas for
Southern Oregon with isolated to scattered activity in Northern
California. Snow levels will be lower around 6500 to 7500 feet
this morning and expect a light rain snow mix in the Crater Lake
area and other higher mountain locations. Snow levels will gradually
rise to 7000 to 8500 feet this afternoon and this evening. Weak
instability and cold air aloft will bring a slight chance for
thunderstorms, mainly from the Cascades east today. However, have
also kept a slight chance for thunderstorms along the Coos and
Douglas coast and over the nearby coastal waters this morning.

Breezy west winds are expected today, especially from the Cascades
eastward. Tonight, with the low shifting eastward expect showers
to diminish. Late tonight and Monday morning, there is moderate
confidence that valleys locations east of the Cascades will see
areas of frost develop as winds lower and skies partially clear.
Have added a frost advisory for these locations.

Warmer temperatures will return Monday and Tuesday but expect
high temperatures to still remain 5 to 10 degrees below normal
for this time of year. A weak front is expected to move into northern
portions of the area on Tuesday. Models are in relatively good
agreement that this front may bring a slight chance for showers
to the Coos and Douglas coast. The GFS model also shows a
potential for isolated showers or thunderstorms into northeast
Lake County but the NAM and ECMWF keep this area dry. Have leaned
towards the drier solution but will monitor this area.

By mid week, models show a flat ridge building over the area with
temperatures rebounding to normal with highs in the 80s to low
90s for inland valleys. Additionally, a surface thermal trough
is expected to develop Wednesday and Thursday allowing for breezy
to gusty north winds to occur along the coast and over the
coastal waters.

&&

.AVIATION...For the 10/06Z TAF cycle...Overnight into early Sunday
morning...A front will bring rain to the coast and IFR/local MVFR
ceilings with MVFR visibilities. Meantime...MVFR ceilings, showers,
and mountain obscuration will be most numerous in the remainder of
southwest Oregon with VFR ceilings elsewhere. The front will weaken
but showers will increase during the day with the majority of
showers in southern Oregon. Ceilings will be mainly MVFR with VFR
ceilings otherwise. The freeing level will reach a minimum of around
7000 Feet MSL early Sunday morning and rise to 8000 Feet MSL during
the day. Showers will diminish Sunday evening but local MVFR
ceilings will linger...mainly in southwest Oregon. -DW

&&

.MARINE...Updated 230 AM PDT Sunday, 10 July 2016...
A cold front will push inland today, but showers will be numerous with
isolated thunderstorms possible north of Cape Blanco. Swell-dominated
seas will be mostly 8-12 feet and will remain hazardous to small craft
through late this evening. High pressure will rebuild from the
southwest late tonight into Tuesday with improving conditions. Seas
will ease back to around 4-6 feet. A return of the thermal trough for
midweek will bring an increase in north winds and steeper seas,
especially south of Cape Blanco. -Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory from 3 AM to 7 AM PDT Monday for ORZ029>031.

CA...Frost Advisory from 3 AM to 7 AM PDT Monday for CAZ084-085.

Pacific Coastal Waters...Small Craft Advisory for hazardous seas until 11 PM PDT this
     evening for PZZ350-356-370-376.

CC

Nearby

Frost Advisories in Oregon, 2016Frost Advisories in California, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.